How the interaction occurs:
Gatifloxacin can affect your heart's rhythm. Other drugs can have the same effect.
What might happen:
Taking gatifloxacin with other agents that can affect your heart rhythm may increase your risk of an irregular heartbeat, which may be life-threatening.
What you should do about this interaction:
Let your healthcare professionals (e.g doctor or pharmacist) know that you are taking these medications together. Let your doctor know right away if you notice an irregular heartbeat or have any dizziness or fainting episodes. our healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Tequin (gatifloxacin) US prescribing information. Bristol-Myers Squibb Company January, 2006.
2.The University of Arizona Center for Education and Research of Therapeutics. Drugs with Risk of Torsades de Pointes and Drugs with Possible Risk of Torsades de Pointes. Available at:http://www.crediblemeds.org/. Updated March 14, 2013.